Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 153, NWS Wichita, KS

June 16, 20125 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2012, 5:56 AM CDT for 5 counties in Kansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2012, 5:56 AM CDT (10:56 UTC)
Expired
Jun 16, 2012, 6:22 AM CDT
In force
26 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:12 AM CDTTSTM WND GST 0Lindsborg, KSTRAINED SPOTTER REPORTED WINDS OF 50 MPH WITH VERY HEAVY RAINFALL.
Jun 16, 6:22 AM CDTTSTM WND GST 50Benton, KSTRAINED SPOTTER REPORTED WINDS OF 4O TO 50 MPH LASTING FOR LESS THAN ONE MINUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS53 KICT 161056
SVRICT
KSC015-079-113-115-173-161145-
/O.NEW.KICT.SV.W.0153.120616T1056Z-120616T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
556 AM CDT SAT JUN 16 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 645 AM CDT

* AT 552 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 5 MILES NORTHEAST OF WINDOM TO NEWTON TO PARK
  CITY...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...MCPHERSON...EL DORADO...MARION...PARK CITY...NORTHEAST
  WICHITA...WALTON...LINDSBORG...GALVA...GOESSEL...WHITEWATER...
  CANTON...PEABODY...LEHIGH...TOWANDA...POTWIN...ROXBURY...
  HILLSBORO...BURNS AND DURHAM.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 64 AND 77.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 11 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED AREAS.

&&

LAT...LON 3827 9684 3779 9683 3773 9720 3775 9752
      3801 9760 3813 9770 3817 9770 3817 9774
      3838 9792 3861 9793 3861 9711
TIME...MOT...LOC 1056Z 253DEG 41KT 3844 9778 3809 9736
          3778 9733

HAIL...0.75IN
WIND...60 MPH

$$

DARMOFAL
2 follow-up statements
916 
WWUS53 KICT 161114
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
614 AM CDT SAT JUN 16 2012

KSC015-079-113-115-173-161145-
/O.CON.KICT.SV.W.0153.000000T0000Z-120616T1145Z/
SEDGWICK KS-MARION KS-MCPHERSON KS-HARVEY KS-BUTLER KS-
614 AM CDT SAT JUN 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...NORTHEASTERN HARVEY...MCPHERSON...MARION AND NORTHEASTERN
SEDGWICK COUNTIES UNTIL 645 AM CDT...

AT 609 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LINDSBORG TO WALTON TO NORTHEAST WICHITA...AND
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
MARION...EL DORADO...GOESSEL...CANTON...WHITEWATER...LEHIGH...
PEABODY...ROXBURY...TOWANDA...HILLSBORO...POTWIN...DURHAM...
FLORENCE...BURNS...TAMPA...BENTON...ELBING...MARION LAKE AND PILSEN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 64 AND 77.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 11 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9711 3827 9684 3779 9683 3773 9720
      3774 9735 3806 9745 3813 9770 3817 9770
      3817 9774 3838 9792 3861 9792
TIME...MOT...LOC 1114Z 251DEG 30KT 3855 9763 3812 9723
          3779 9721

HAIL...0.75IN
WIND...60 MPH

$$

DARMOFAL
525 
WWUS53 KICT 161122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 AM CDT SAT JUN 16 2012

KSC015-079-113-115-173-161132-
/O.CAN.KICT.SV.W.0153.000000T0000Z-120616T1145Z/
SEDGWICK KS-MARION KS-MCPHERSON KS-HARVEY KS-BUTLER KS-
622 AM CDT SAT JUN 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUTLER...
NORTHEASTERN HARVEY...MCPHERSON...MARION AND NORTHEASTERN SEDGWICK
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
THE WARNED AREA. HOWEVER GUSTY WINDS OF 45 TO 50 MPH WILL REMAIN
POSSIBLE THROUGH 640 AM. 

LAT...LON 3861 9711 3827 9684 3779 9683 3773 9720
      3774 9735 3806 9745 3813 9770 3817 9770
      3817 9774 3838 9792 3861 9792
TIME...MOT...LOC 1122Z 253DEG 41KT 3853 9742 3818 9700
          3787 9697

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:18 AM CDT, 38 minutes earlier.

Area forecast discussion, Jun 16, 5:18 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
518 AM CDT SAT JUN 16 2012

.UPDATE...

WHAT HAD BEEN A RATHER NEBULOUS MCS HAS EVOLVED INTO A VERY DANGEROUS
VARIANT WITH A PRONOUNCED BOWING STRUCTURE CAPABLE OF PRODUCING 70-80
MPH WINDS ALONG THE RENO/KINGMAN COUNTY LINE. IF THE MCS MAINTAINS
INTENSITY CURRENT MOVEMENTS WOULD HAVE LINE OF SVR TSRA CROSSING WRN &
CNTRL SEDGWICK COUNTY BY 6 AM WITH I-135 CORRIDOR IMPACTED ~545 AM CDT.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT SAT JUN 16 2012/

SYNOPSIS...

RATHER NEBULOUS MCS COVERING MOST OF SW KS CONTINUE TO MIGRATE ESE INTO
BROAD AXIS OF ~70F DWPTS ORIENTED GENERALLY IN W-E MANNER ACRS SRN KS
THAT IS NO DOUBT AIDING IN SUSTAINING THE MCS. IR IMAGERY DEPICTS TOPS
HOLDING STEADY IN -65 TO -70C RANGE. OVER NRN KS & SRN NEBRASKA LESSER
ORGANIZED TSRA CONTINUES TO SPREAD SLOWLY E ALONG NOSE "BROAD" LLJ AXIS.

DISCUSSION...

FORECAST FOCUS THIS WEEKEND CONTINUES TO BE TSRA-RELATED.

THIS MORNING:
PER "SYNOPSIS" THE AFORE-MENTIONED MCS SHOULD SUSTAIN ITSELF LONG ENOUGH
TO WARRANT 50-60% POP ASSIGNMENT TO SC KS TIL 10AM. THE BEHAVIOR OF THIS
MCS WILL NEED TO BE WATCHED CLOSELY FOR A 2ND REASON: ITS ELY PROGRESS
WILL HAVE AN EFFECT ON LWR-DECK MOISTURE TRANSPORT TO SUSTAIN TSRA MOVG
E ACROSS NRN KS/SRN NEBRASKA. THE NRN CONVECTION HAS HAD TROUBLE HOLDING
TOGETHER AS THE MCS "ATTEMPTS" TO INTERCEPT THE LWR-DECK FUEL. ALTHOUGH
THE MCS SHOULD CERTAINLY WIN OUT IN TERMS OF LONGEVITY I CANNOT RULE OUT
THE POTENTIAL FOR TSRA FURTHER N BEING ABLE TO HOLD TOGETHER LONG ENOUGH
TO AFFECT CNTRL KS THIS MORNING. AS SUCH HAVE ASSIGNED ~45% POPS TO
CNTRL KS TIL 10AM ALTHOUGH QPFS WILL BE LOWER.

THIS AFTERNOON & TONIGHT:
TSRA WILL QUICKLY REDEVELOP THIS AFTERNOON OVER MUCH OF KS AS A WEAK MID
LVL SHORTWAVE SCOOTS E ACROSS THE UPR MIDWEST THAT'LL DRAG A COLD FRONT
SE ACROSS NW KS. WITH THE SHORTWAVE SHEARING AS IT MERGES WITH A FILLING
NEGATIVELY-TILTED MID-UPR TROF LIFTING OVER THE UPR MS VALLEY THE FRONT
WILL DECELERATE (& POSSIBLY STALL) IN A MORE W-E ORIENTATION AS IT SAGS
FURTHER INTO CNTRL KS THIS AFTERNOON & TONIGHT. TSRA TO GREATLY INCREASE
ALONG THE FRONTAL BOUNDARY AS THE AFTERNOON & EVENING PROGRESS. DEEP
LAYER SHEAR LESS THAN IMPRESSIVE BUT AIRMASS WILL GREATLY DESTABILIZE
WITH MLCAPES OF 3500-4500J/KG LIKELY OVER NEARLY ALL OF KICT COUNTRY
THIS AFETRNOON. WITH HIGH OCTANE FUEL POOLING ALONG/AROUND THE FRONT AS
EVIDINCED BY PW'S OF 150-200% ++RA ARE A CERTAINTY. AS SUCH WILL MENTION
POTENTIAL FOR LOCALIZED FLOODING IN HWO ALONG WITH THE LARGE HAIL AND
DAMAGING WIND POTENTIAL.

SUN & SUN NGT:
THE FRONT WILL DISSIPATE SUN MORNING AS NWRN PLAINS SFC TROFFING ENSUES
IN RESPONSE TO AN APPROACHING BUT VERY WEAK MID-LVL SHORTWAVE CROSSING
THE NRN ROCKIES. THIS WOULD REMOVE THE LWR-DECK FOCUS NECESSARY TO
SUPPORT STRONG TSRA BUT HAVE RETAINED SLIGHT CHANCE POPS OF -TSRA IN
THE EVENT OUTFLOW BOUNDARIES FROM SAT NGT'S COVNECTION SHOULD INTERACT
TO 'SPARK' A FEW TSRA.

NEXT WEEK:
OVERALL THE FORECAST IS ESSENTIALLY UNCHANGED...WITH HOT & DRY WEATHER
FOR ALL AREAS TIL WED NGT...WHEN AN INTENSIFYING CYCLONE SCOOTING E/NE
ACROSS THE NRN PLAINS WILL SWEEPA COLD FRONT SE TOWARD KS. CONFIDENCE
ON HOW FAR SE THE FRONT WILL PROGRESS IS AVERAGE AT BEST BUT DO BELIEVE
TSRA CHANCES FOR THU ARE A BIT HIGH AT THIS TIME AS APPEARS THE FRONTAL
BOUNDARY WILL REMAIN ALONG THE KS/NEBRASKA BORDER THU AFTERNOON &
EVENING. AS SUCH DID EASE UP ON POP THROTTLE FOR WED NGT & SLIGHTLY THU
FOR THIS REASON.

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN CONCERN: THUNDERSTORM CHANCES OVER THE NEXT 24 HOURS.

MCS OVER NORTHWESTERN KANSAS SHOULD CONTINUE TO SLIDE EAST-
SOUTHEAST OVERNIGHT INTO A WEAK SOUTHERLY LOW-LEVEL JET. SOME OF
THIS ACTIVITY COULD GRAZE CENTRAL KANSAS OVERNIGHT INTO THE EARLY
MORNING HOURS...MAINLY WEST OF INTERSTATE 135. WILL INCLUDE A VCTS
MENTION AT RSL AND HUT. A ROUND OF ORGANIZED STRONG-SEVERE STORMS
APPEARS LIKELY ALONG A SLOW SOUTHWARD MOVING FRONTAL
BOUNDARY...BEGINNING IN CENTRAL KS SATURDAY AFTERNOON...AND MOVING
THROUGH SOUTHERN KS SATURDAY NIGHT. MOST TAF SITES COULD BE
AFFECTED BY THIS MCS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    92  71  92  73 /  50  60  20  10
HUTCHINSON      90  70  92  73 /  60  60  10  10
NEWTON          89  70  90  73 /  50  60  20  10
ELDORADO        91  70  90  72 /  50  60  20  10
WINFIELD-KWLD   93  71  92  72 /  50  50  20  10
RUSSELL         87  69  93  74 /  60  50  10  10
GREAT BEND      87  70  92  74 /  60  60  10  10
SALINA          88  70  94  74 /  60  60  10  10
MCPHERSON       88  70  92  73 /  60  60  10  10
COFFEYVILLE     93  71  91  71 /  30  50  20  10
CHANUTE         92  69  91  71 /  30  50  20  10
IOLA            91  69  90  71 /  40  50  20  10
PARSONS-KPPF    93  71  91  71 /  30  50  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 4:31 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
431 AM CDT SAT JUN 16 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
431 AM CDT SAT JUN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS
SOUTHERN KANSAS THIS MORNING AND MAY PRODUCE THREE QUARTER INCH
DIAMETER HAIL AND GUSTS AROUND 50 MPH.

NUMEROUS THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT OVER
ALL AREAS AS A COLD FRONT DECELERATES AS IT MOVES SOUTH SOUTHEAST
ACROSS CENTRAL KANSAS. HAIL UP TO THE SIZE OF PING PONG BALLS ARE
THE PRIMARY THREAT THIS AFTERNOON WITH THREAT TRANSITIONING INTO A
DAMAGING WIND AND VERY HEAVY RAIN THREAT TONIGHT. WITH VERY HEAVY
RAINS HAVING OCCURRED THE PAST 2 NIGHTS THE THREAT FOR FLOODING IS
INCREASING. AS SUCH ONE SHOULD BE ALERT FOR A POSSIBLE FLOOD WATCH
ISSUANCE LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS
ON SUNDAY BUT SHOULD BE NEITHER STRONG NOR SEVERE.

THUNDERSTORMS POSSIBLY APPROACHING SEVERITY...ARE STILL SCHEDULED
TO ARRIVE CENTRAL KANSAS LATE WEDNESDAY NIGHT AND SLOWLY INCREASE
FROM THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, Jun 16, 4:55 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
455 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     TSTM WND GST     CUNNINGHAM              37.64N 98.43W
06/16/2012  E65 MPH          KINGMAN            KS   TRAINED SPOTTER

            RELAYED VIA LAW ENFORCEMENT.

&&

EPS
Local storm report, Jun 16, 5:15 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TSTM WND GST     6 E PRETTY PRAIRIE      37.78N 97.91W
06/16/2012  E60 MPH          RENO               KS   TRAINED SPOTTER

            RELAYED THRU RENO COUNTY EMERGENCY MANAGEMENT.

&&

EPS
Local storm report, Jun 16, 5:25 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
525 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     TSTM WND GST     8 S SOUTH HUTCHINSON    37.91N 97.94W
06/16/2012  E70 MPH          RENO               KS   TRAINED SPOTTER

            65-70 MPH. RELAYED THROUGH EMERGENCY MANAGEMENT.

&&

EPS
Local storm report, Jun 16, 5:41 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     4 W ARLINGTON           37.90N 98.25W
06/16/2012                   RENO               KS   EMERGENCY MNGR

            LARGE TREE DOWNED ACROSS ARLINGTON ROAD WEST OF STRELING
            ROAD. TIME ESTIMATED PER DOPPLER.

0526 AM     TSTM WND GST     SOUTH HUTCHINSON        38.03N 97.94W
06/16/2012  E60.00 MPH       RENO               KS   EMERGENCY MNGR

            LARGE LIMBS DOWNED IN HUTCHINSON.

0533 AM     HAIL             5 N MURDOCK             37.65N 97.92W
06/16/2012  E0.75 INCH       KINGMAN            KS   EMERGENCY MNGR

            AT INTERSECTION OF HIGHWAYS 54 AND 17 WHERE HEAVY RAINS
            ALSO REPORTED.

&&

EPS
Local storm report, Jun 16, 5:47 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 AM CDT SAT JUN 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     TSTM WND GST     HAVEN                   37.90N 97.78W
06/16/2012  E60 MPH          RENO               KS   EMERGENCY MNGR

&&

EPS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:33 AM CDTSevere Thunderstorm WarningICTKingman, Reno42 min
Jun 16, 5:14 AM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick46 min
Jun 16, 6:05 AM CDTSpecial Weather StatementICTSumner25 min
Jun 16, 6:25 AM CDTSpecial Weather StatementICTMcPherson, Marion35 min
Jun 16, 6:29 AM CDTSpecial Weather StatementICTCowley31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.